Alert archive / Delaware / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Feb 28, 2011, 2:35 PM EST for Sussex County, Delaware. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2011, 2:35 PM EST (19:35 UTC)
- Expired
- Feb 28, 2011, 4:00 PM EST
- In force
- 85 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 32 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
644
WWUS81 KPHI 281935
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
235 PM EST MON FEB 28 2011
DEZ003-004-MDZ019-020-282100-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-TALBOT MD-
235 PM EST MON FEB 28 2011
...DEVELOPING STRONG THUNDERSTORMS WILL AFFECT CAROLINE...SUSSEX AND
TALBOT COUNTIES...
AT 229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND DEVELOPING ISOLATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 41 MILES SOUTHWEST OF EASTON TO 14 MILES SOUTH OF
EASTON TO 13 MILES SOUTHWEST OF GEORGETOWN...MOVING EAST AT 55 MPH.
THE LINE WILL BE NEAR MILLSBORO...LAUREL AROUND 245 PM...REHOBOTH
BEACH...OCEAN VIEW AROUND 300 PM...GUMBORO...SOUTH BETHANY AROUND
315 PM...SELBYVILLE AND FENWICK ISLAND AROUND 330 PM.
HEAVY RAIN WILL FALL FROM THIS LINE...AND WILL CAUSE WATER TO POND
ON ROADS AND FIELDS AND MIGHT FILL ROADSIDE DITCHES AND SMALL
STREAMS.
WIND GUSTS OF 30 TO TO 40 MPH ARE POSSIBLE WITH THE STRONGEST
STORMS IN THIS LINE.
LAT...LON 3846 7570 3865 7572 3869 7583 3865 7595
3860 7598 3857 7602 3857 7607 3861 7608
3879 7554 3876 7507 3846 7503 3844 7505
3844 7516
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Feb 28, 12:58 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Feb 28, 12:58 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1258 PM EST MON FEB 28 2011
.SYNOPSIS...
LOW PRESSURE WILL LIFT FROM THE SOUTHERN GREAT LAKES REGION TO THE
NEW ENGLAND MARITIMES INTO THIS EVENING, PULLING FIRST A WARM
FRONT AND THEN A COLD FRONT ACROSS THE AREA. HIGH PRESSURE WILL
FOLLOW, WITH A DRY COLD FRONT EXPECTED ON WEDNESDAY. WET WEATHER
MAY RETURN OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS HAVE STARTED TO DISSIPATE, ESPECIALLY
ACROSS THE NORTHERN AREAS. SKIES ARE BREAKING OUT IN THE SOUTHERN
AREAS AND EXTENDING NORTHWARD INTO NEW JERSEY, MAINLY TO THE EAST
OF THE DELAWARE RIVER, AS THE WARM FRONT MOVES NORTHWARD THROUGH
THE REGION. WILMINGTON, DELAWARE JUMPED 16 DEGREES IN ONE HOUR AS
THE WARMER AIR MOVED IN! TEMPERATURES ARE RISING IN THOSE AREAS AND
AS RESULT WE HAVE ADJUSTED THE MAX TEMPS UP A BIT TO REFLECT
CURRENT CONDITIONS AND TRENDS, MAINLY ACROSS THE SOUTHERN AREAS.
RECORDS ARE LISTED BELOW IN THE CLIMATE SECTION AND A FEW
LOCATIONS MAY APPROACH THEM TODAY.
WE STILL SEE A GOOD UPPER LEVEL JET, A DECENT FLOW OF MOISTURE AT
MID AND LOWER LEVELS AND GOOD FRONTOGENESIS AT LOWER LEVELS FOR
TODAY. WINDS FROM UPPER TO LOWER LEVELS OFF THE DECK ARE PROGGED
TO BE STRONG, ALBEIT NOT ANOMALOUSLY STRONG. WE ALSO SEE GOOD
SHEAR AND NEGATIVE EQUIVALENT POTENTIAL VORTICITY VALUES
EVERYWHERE. SOME MU CAPES AND STEEP MID LEVEL LAPSE RATES ARE
FORECAST SOUTH. MODEL GUIDANCE GENERALLY SUGGESTS THAT THE
HEAVIEST RAINFALL EVENTUALLY HAPPENS DOWN SOUTH.
IN RESPONSE, WE HAVE PUT IN SOME ENHANCED WORDING FOR ANY
THUNDERSTORMS THAT MAY DEVELOP TODAY. SAID WORDING RANGES FROM
JUST THE MENTION OF HEAVY RAIN FAR NORTH TO HEAVY RAIN, SMALL
HAIL AND GUSTY WINDS ELSEWHERE. WE HAVE MAINTAINED THE FLOOD WATCH
WHERE IT WAS, ALTHOUGH WE LIKELY WILL NEED THE CONVECTION TO
DEVELOP IN ORDER TO VERIFY IT. THE UPSHOT OF THIS GETS MENTIONED
IN THE HWO.
WITH ADVANCING CONVECTION, WE HAVE DECIDED THAT IT IS PRUDENT TO
EXPAND THE FLOOD WATCH NORTHWARD TO OUR COMMON BORDERS WITH BGM
AND OKX. FOR THE FAR NORTHWESTERN PART OF OUR AREA, WE END IT AT
6 PM. ELSEWHERE, IT IS IN EFFECT THROUGH LATE TONIGHT. WE HAVE
NOT EXPANDED IT SOUTHWARD, AS WE THINK FFG AND FFH VALUES DON'T
WARRANT EXPANSION OF THE FLOOD WATCH THERE. THE NEXT SHIFT MAY
REVISIT THIS.
WE DON'T THINK THAT THE WINDS ABOVE THE DECK WILL MIX DOWN
OUTSIDE OF CONVECTION TODAY. IT'S ANOTHER STORY IN CONVECTION,
ESPECIALLY AWAY FROM THE FAR NORTHERN ZONES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
AHEAD OF THE FRONT, THE THREAT OF SEVERE WEATHER WILL LINGER INTO
THE EARLY EVENING. OTHERWISE, RAIN WILL BE ENDING FROM NORTHWEST
TO SOUTHEAST. THERE MAY BE A BRIEF PERIOD OF SNOW FAR NORTHWEST,
AND WE ARE NOT FORECASTING ANY ACCUMULATION. MODEL PRESSURE RISES
TAKE ONE ROBUST AREA BY TO THE NORTH OF THE FORECAST AREA AND DROP
ANOTHER DEVELOPING ONE INTO THE CENTRAL TO SOUTHERN PARTS OF THE
AREA. THEY ARE ON THE ORDER OF ABOUT 4 TO 5 MB IN A THREE HOUR
PERIOD, BUT THEY AREN'T ANYWHERE NEAR AS STRONG AS THEY WERE FOR
THE LAST WIND EVENT. BUFKIT GUIDANCE IS VERY SKETCHY IN INDICATING
THAT 40 KNOT GUSTS MAKE IT TO THE SURFACE, AND COMBINING THE TWO
INDICATIONS WE HAVE PUSHED WIND GUSTS NEAR BUT NOT TO THE WIND
ADVISORY CRITERION. THIS IS ANOTHER DECISION THAT THE NEXT SHIFT
MAY REVISIT. WE HAVE MENTIONED WIND GUSTS OF 40 TO 45 MPH FOR
TONIGHT AND THE LINGERING CONVECTION THIS EVENING IN THE HWO.
TUESDAY LOOKS SUNNY WITH DIMINISHING WINDS. TUESDAY NIGHT LOOKS
MAINLY CLEAR WITH PERHAPS SOME HIGH CLOUDS BEGINNING TO INVADE.
THE WEDNESDAY COLD FRONT STILL LOOKS UNEVENTFUL EXCEPT FOR SOME
CLOUDS AND TOLERABLY BREEZY CONDITIONS.
TEMPERATURES STARTING WITH TONIGHT ARE A BLEND OF GUIDANCE AND
CONTINUITY. THERE SHOULD BE NO SIGNS OF RADIATING IN THE MINIMUM
TEMPERATURES TONIGHT, BUT THERE SHOULD BE AT LEAST SOME RADIATING
ON TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE COLD FRONT THAT CROSSES OUR AREA LATE WEDNESDAY OR EARLY
WEDNESDAY NIGHT, WILL MOVE RAPIDLY OFF TO THE EAST. THIS WILL
ALLOW A LARGE AREA OF HIGH PRESSURE TO PUSH DOWN FROM THE
NORTH AND DOMINATE OUR WEATHER THROUGH FRIDAY. COLDER AIR WILL
BEGIN TO FILTER INTO OUR REGION WEDNESDAY NIGHT. LOW TEMPERATURES
WILL RANGE FROM THE UPPER TEENS NORTH TO THE LOWER 30S SOUTHERN
COASTAL SECTIONS. WITH MOSTLY SUNNY SKIES, THURSDAYS HIGHS WILL
BE IN THE 30S TO LOWER 40S. THE SURFACE HIGH PRESSURE RIDGE WILL
BE OVER OUR REGION THURSDAY NIGHT. THIS WILL MEAN ANOTHER FAIR
WEATHER NIGHT WITH LOW TEMPERATURES SIMILAR TO WEDNESDAY NIGHT.
BY FRIDAY, THE HIGH IS FORECAST TO BE CENTERED JUST OFF THE
NEW ENGLAND COAST. THAT WILL MEAN AN ONSHORE FLOW FOR OUR AREA
WITH HIGH TEMPERATURES MAINLY IN THE 40S. THE HIGH WILL MOVE
OFF TO THE EAST OVER THE WEEKEND AS A FRONTAL SYSTEM MOVES IN
FROM THE MIDWEST. THIS WILL MEAN AN INCREASING CHANCE OF SHOWERS
BEGINNING FRIDAY NIGHT. THE FRONT ITSELF IS FORECAST TO REACH
THE AREA SUNDAY OR SUNDAY NIGHT, SO THAT WILL BE THE TIME PERIOD
WHEN PRECIPITATION WILL BE MOST LIKELY. TEMPERATURES WILL RISE
OVER THE WEEKEND ALSO, WITH HIGHS BOTH DAYS IN THE 40S TO MID 50S.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
CONDITIONS IMPROVED TO VFR AT THE TAF SITES BY 17Z...AS THE
SOUTHWEST TO WEST FLOW IN THE WAKE OF THE WARM FRONT ALLOWED LOW
LEVEL MOISTURE TO MIX TO HIGHER LEVELS. THERE WERE STILL SHOWERS TO
THE WEST OF THE CENTRAL TAF SITES WHICH MAY IMPACT THEM FOR A FEW
MORE HOURS INTO THIS AFTERNOON...UNTIL THE COMPANION COLD FRONT
PASSES BY IN THE 21Z TO 23Z TIME FRAME. THERE COULD BE SOME
EXCURSIONS INTO MARGINAL VFR TERRITORY FOR CEILINGS...AND PERHAPS
EVEN BRIEFLY IFR FOR VISIBILITIES FOR A FEW HOURS. THE STRONGER
CONVECTION APPEARED AS IF IT WILL STAY TO THE SOUTH OF KPHL...AS A
LINE IN NORTHERN VIRGINIA LOOKS LIKE IT WILL CLIP THE DELMARVA AND
PERHAPS SOUTHERN NEW JERSEY. A VICINITY THUNDERSTORM REMARK WAS USED
FOR KMIV AND KACY FOR THIS UNTIL COLD FRONTAL PASSAGE.
WINDS WERE TURNING A BIT MORE WESTERLY IN VIEW OF THE RUC MEAN SEA
LEVEL PRESSURE FORECAST...AND BEGINNING TO GET GUSTY. WINDS ARE
EXPECTED TO VEER TO NORTHWEST WITH FRONTAL PASSAGE AND THEN QUICKLY
TO NORTH AT LATE AFTERNOON AND EARLY EVENING. WITH 925 HPA WINDS
AROUND 40 KNOTS THIS EVENING AND EARLY IN THE OVERNIGHT...GUSTS IN
THE MID TO UPPER 30 KNOT RANGE WERE USED. STRATOCUMULUS SHOULD
DIMINISH THIS EVENING WITH CLEAR CONDITIONS BY MORNING...AND PERHAPS
A FEW CUMULUS FROM LATE MORNING INTO EARLY AFTERNOON. NORTH WINDS
TUESDAY MORNING...STILL SOMEWHAT GUSTY ESPECIALLY WITH BOUNDARY
LAYER RECONNECTION...ARE FORECAST TO LESSEN IN THE AFTERNOON AND
TURN SOUTHWEST BY DARK FOR THE 30 HOUR KPHL TAF AS HIGH PRESSURE
BUILDS FROM THE WEST.
OUTLOOK...
VFR CONDITIONS WILL PERSIST THROUGH MOST OF THE REST OF THE WEEK. A
DRY COLD FRONT IS EXPECTED WEDNESDAY...OTHERWISE HIGH PRESSURE
SHOULD BE IN CONTROL UNTIL ANOTHER STRONG LOW AFFECTS OUR AREA
SATURDAY NIGHT AND ESPECIALLY SUNDAY.
&&
.MARINE...
SOUTHWEST WINDS GUSTED TO NEAR GALE LEVELS BEHIND THE WARM FRONT
WHICH PASSED THROUGH THIS MORNING. THE LOWEST PORTION OF THE
ATMOSPHERE REMAINS MOSTLY STABLE DUE TO WARM AIR ADVECTION OVER
COOLER WATER. HOWEVER, THE WIND FIELD IS STRONG NOT THAT FAR ABOVE
THE SURFACE, WHICH WAS ALLOWING ADVISORY LEVEL WINDS TO OCCUR THIS
AFTERNOON. A FEW GALE FORCE GUSTS MAY OCCUR, BUT AS THE COLD FRONT
MOVES THROUGH AT LATE AFTERNOON AND EARLY EVENING, DEEPER MIXING
WILL OCCUR AND MORE FREQUENT GUSTS TO GALE FORCE ARE EXPECTED THIS
EVENING AND INTO TUESDAY MORNING. THERE APPEARS TO BE A SEVERAL HOUR
PERIOD WHERE THE MIXED LAYER DEEPENS SUFFICIENTLY TO MAINTAIN GALES.
THE GALE WARNING MAY RUN A BIT LONG TUESDAY, BUT FOR NOW THE END
TIME OF 15Z WILL BE MAINTAINED. THE SURFACE HIGH WILL BUILD IN
FAIRLY QUICKLY TUESDAY AND WINDS ARE EXPECTED TO DIMINISH. THE SEAS
WILL TAKE A LITTLE LONGER TO SUBSIDE, THEREFORE A SMALL CRAFT
ADVISORY MAY BE NEEDED FOR A TIME TUESDAY FOLLOWING THE GALE
WARNING. OVERALL FOR SEAS, WAVEWATCH WAS CLOSE TO CONTINUITY AND
GENERALLY FOLLOWED.
THE SURFACE HIGH MOVES EASTWARD TUESDAY NIGHT INTO WEDNESDAY, WHICH
WILL ALLOW THE NEXT COLD FRONT TO MOVE THROUGH WEDNESDAY AFTERNOON
AND EVENING. THIS FEATURE DOES NOT APPEAR TO HAVE MUCH WITH IT OTHER
THAN A WIND SHIFT. A TIGHTENING PRESSURE GRADIENT WEDNESDAY NIGHT
AND THURSDAY MAY ALLOW FOR ADVISORY LEVEL GUSTS BEFORE HIGH PRESSURE
SETTLES OVERHEAD LATE THURSDAY INTO FRIDAY. THE NEXT LOW PRESSURE
WEATHER-MAKER APPEARS TO MOVE INTO OUR AREA SATURDAY NIGHT AND
ESPECIALLY SUNDAY.
&&
.HYDROLOGY...
WE CONTINUE TO FORECAST RAINFALL AMOUNTS THAT FFH AND FFG GUIDANCE
SUGGEST COULD CAUSE FLOODING OF THE SMALLER CREEKS AND STREAMS IN
THE WATCH AREA. THIS FORECAST IS CONVECTION DEPENDENT. IF
CONVECTION IS VERY LIMITED, QPF VALUES MAY BE OVERDONE. ON THE
OTHER HAND, MORE ORGANIZED CONVECTION (WHICH IS QUITE POSSIBLE)
WOULD ENHANCE QPF VALUES AT LEAST ON A LOCALIZED BASIS. THAT MIGHT
CAUSE SOME FLASHIER FLOODING OF POOR DRAINAGE AREAS.
&&
.CLIMATE...
WARM TEMPERATURES WILL CONTINUE THROUGH MONDAY AND ALTHOUGH
CURRENT GUIDANCE HAS OUR AREA FALLING SHORT OF ANY RECORDS AT THIS
TIME, WE WANTED TO INCLUDE THE BIG 8 CLIMATE SITES RECORDS FOR
FEBRUARY 28TH.
CITY RECORD HIGH AND YEAR
ALLENTOWN, PA 67 (1976)
ATLANTIC CITY, NJ 68 (1976)
GEORGETOWN, DE 74 (1997)
MOUNT POCONO, PA 64 (1997)
PHILADELPHIA, PA 68 (1976)
READING, PA 70 (1976)
TRENTON, NJ 69 (1903)
WILMINGTON, DE 66 (1976,1954)
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ060>062-067>071.
FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR PAZ054-055.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ007>010-015.
FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR NJZ001.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ430-
431-450>455.
GALE WARNING FROM 6 PM THIS EVENING TO 10 AM EST TUESDAY FOR
ANZ430-431-450>455.
&&
SYNOPSIS...DELISI/HAYES
NEAR TERM...DELISI/MEOLA
SHORT TERM...DELISI
LONG TERM...RPW
AVIATION...
MARINE.../GORSE
HYDROLOGY...DELISI
CLIMATE...MEOLAHazardous weather outlook, Feb 28, 6:11 AM EST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 611 AM EST MON FEB 28 2011 NJZ001-PAZ054-055-011000- SUSSEX-CARBON-MONROE- 611 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HEAVY RAINFALL IS POSSIBLE IN ANY THUNDERSTORMS THAT DEVELOP TODAY. ALSO, WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ007>010-PAZ062-011000- WARREN-MORRIS-HUNTERDON-SOMERSET-NORTHAMPTON- 611 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT FROM NOON EST TODAY THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ALSO, SMALL HAIL, HEAVY RAIN AND WIND GUSTS OF 45 MPH OR MORE ARE POSSIBLE IN ANY THUNDERSTORMS THAT DEVELOP TODAY. ALSO, WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ012-011000- MIDDLESEX- 611 AM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SMALL HAIL, HEAVY RAIN AND WIND GUSTS OF 45 MPH OR MORE ARE POSSIBLE IN ANY THUNDERSTORMS THAT DEVELOP TODAY. ALSO, WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-011000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 611 AM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO THE EVENING. HAIL, STRONG WINDS AND HEAVY RAIN ARE ALL POSSIBLE IN ANY THUNDERSTORMS THAT DEVELOP. ALSO, WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ015-PAZ060-061-067>071-011000- MERCER-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 611 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT FROM NOON EST TODAY THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ALSO, THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO THE EVENING. HAIL, STRONG WINDS AND HEAVY RAIN ARE ALL POSSIBLE IN ANY THUNDERSTORMS. ALSO, WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-011000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 611 AM EST MON FEB 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALE WARNING. ALSO, THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO THE EVENING. HAIL, STRONG WINDS AND HEAVY RAIN ARE ALL POSSIBLE IN ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Feb 28, 9:23 AM EST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
923 AM EST MON FEB 28 2011
NJZ007>010-012-013-015-017>019-PAZ060>062-067>071-281615-
BERKS PA-BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-
HUNTERDON NJ-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-MORRIS NJ-
NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOMERSET NJ-
WARREN NJ-WESTERN MONMOUTH NJ-
923 AM EST MON FEB 28 2011
...HEAVY SHOWERS AND A FEW STRONG THUNDERSTORMS WILL AFFECT
BERKS...BUCKS...BURLINGTON...CAMDEN...CHESTER...DELAWARE...GLOUCESTER
...HUNTERDON...LEHIGH...MERCER...MIDDLESEX...MONMOUTH...MONTGOMERY...
MORRIS...NORTHAMPTON...PHILADELPHIA...SOMERSET AND WARREN COUNTIES...
AT 918 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF LEHIGHTON TO 7 MILES NORTHWEST OF READING TO 16 MILES WEST OF
LANCASTER TO 66 MILES NORTHWEST OF BALTIMORE...MOVING EAST AT 50 MPH.
THE THUNDERSTORMS WILL BE NEAR BEERSVILLE...WYOMISSING HILLS...
COFFEETOWN...CLAUSSVILLE AROUND 925 AM...BATH...CHAPMAN...
WYOMISSING...WEST WYOMISSING AROUND 930 AM...NAZARETH AND ST.
LAWRENCE AROUND 935 AM.
THIS BAND OF SHOWERS AND STORMS WILL MOVE QUICKLY THROUGH THE AREA
THIS MORNING...HOWEVER MORE SHOWERS AND THUNDERSTORMS ARE LIKELY
THROUGH THIS AFTERNOON.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
ALSO...VISIBILITIES OVER HIGHER TERRAIN WILL BE REDUCED LOCALLY TO
NEAR OR BELOW 1/4 MILE IN RAIN AND FOG THIS MORNING. WIND GUSTS TO
40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4013 7446 4007 7456 4001 7453 3988 7465
3986 7477 3977 7480 3972 7486 3976 7540
3981 7544 3984 7557 3984 7566 3978 7574
3979 7606 4011 7595 4014 7590 4037 7621
4079 7562 4063 7440 4059 7444 4059 7422
FORECASTER: MEOLASpecial weather statement, Feb 28, 12:59 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1259 PM EST MON FEB 28 2011
DEZ002>004-MDZ015-019-020-281900-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
QUEEN ANNE'S MD-TALBOT MD-
1259 PM EST MON FEB 28 2011
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S...
SUSSEX AND TALBOT COUNTIES...
AT 1257 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
EASTON TO 19 MILES SOUTHWEST OF EASTON TO 42 MILES SOUTHWEST OF
EASTON...MOVING EAST AT 70 MPH. THE THUNDERSTORMS WILL BE NEAR
HILLSBORO...QUEEN ANNE...JUMPTOWN...STARR AROUND 105 PM...RIDGELY...
OAKLAND...OAKLAND...TANYARD AROUND 110 PM...GREENSBORO AND WINDYHILL
AROUND 115 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3846 7570 3865 7572 3867 7576 3869 7586
3867 7595 3856 7604 3873 7625 3872 7631
3867 7636 3875 7637 3887 7626 3882 7620
3897 7617 3901 7532 3893 7530 3883 7521
3879 7513 3881 7508 3855 7504 3845 7523
FORECASTER:AMCSpecial weather statement, Feb 28, 1:22 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
122 PM EST MON FEB 28 2011
DEZ002-NJZ021>025-281915-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-KENT DE-
122 PM EST MON FEB 28 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENT COUNTY AND
MAY AFFECT ATLANTIC...CAPE MAY AND CUMBERLAND COUNTIES...
AT 116 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF DOVER...MOVING NORTHEAST AT
50 MPH. THE THUNDERSTORM WILL BE NEAR FREDERICA...BIG STONE BEACH
AROUND 130 PM...BIVALVE...LEESBURG AROUND 145 PM...WOODBINE...
BEESLEYS POINT AROUND 200 PM...VENTNOR CITY AND MARGATE CITY AROUND
215 PM.
WIND GUSTS BETWEEN 30 AND 40 MPH ARE POSSIBLE WITH THIS STORM ALONG
WITH SOME LOCALLY HEAVY RAIN.
LAT...LON 3925 7459 3896 7483 3894 7498 3915 7490
3920 7505 3917 7513 3920 7520 3914 7539
3907 7539 3903 7533 3895 7530 3895 7539
3885 7555 3884 7562 3900 7572 3915 7540
3920 7520 3924 7520 3954 7455 3938 7439
TFGSpecial weather statement, Feb 28, 2:35 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
235 PM EST MON FEB 28 2011
DEZ003-004-MDZ019-020-282100-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-TALBOT MD-
235 PM EST MON FEB 28 2011
...DEVELOPING STRONG THUNDERSTORMS WILL AFFECT CAROLINE...SUSSEX AND
TALBOT COUNTIES...
AT 229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND DEVELOPING ISOLATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 41 MILES SOUTHWEST OF EASTON TO 14 MILES SOUTH OF
EASTON TO 13 MILES SOUTHWEST OF GEORGETOWN...MOVING EAST AT 55 MPH.
THE LINE WILL BE NEAR MILLSBORO...LAUREL AROUND 245 PM...REHOBOTH
BEACH...OCEAN VIEW AROUND 300 PM...GUMBORO...SOUTH BETHANY AROUND
315 PM...SELBYVILLE AND FENWICK ISLAND AROUND 330 PM.
HEAVY RAIN WILL FALL FROM THIS LINE...AND WILL CAUSE WATER TO POND
ON ROADS AND FIELDS AND MIGHT FILL ROADSIDE DITCHES AND SMALL
STREAMS.
WIND GUSTS OF 30 TO TO 40 MPH ARE POSSIBLE WITH THE STRONGEST
STORMS IN THIS LINE.
LAT...LON 3846 7570 3865 7572 3869 7583 3865 7595
3860 7598 3857 7602 3857 7607 3861 7608
3879 7554 3876 7507 3846 7503 3844 7505
3844 7516
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:20 AM EST | Special Weather Statement | PHI | Hunterdon, Sussex, Warren | 55 min |
| Feb 28, 9:23 AM EST | Special Weather Statement | PHI | Camden, Hunterdon, Mercer, Middlesex, Somerset | 112 min |
| Feb 28, 12:59 PM EST | Special Weather Statement | PHI | Caroline, Talbot | 61 min |
Nearby
Special Weather Statements in Delaware, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.